MAUDE Adverse Event Report: SYNTHES GMBH PROTEC SLV/ FLEX/ LG FOR NL 8-11 / -S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH PROTEC SLV/ FLEX/ LG FOR NL 8-11 / -S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.043.033S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the metal inner metal piece from product protection sleeve for tna came apart and as a result was enclosed around the proximal portion of the tibial nail.There was 45-60 min surgical delay.The instruments were used to remove the metal inner part around the nail.Most of fragments were removed; however, part of the inner metal sleeve that was enclosed below the bone surface was left.Procedure was successfully completed.Patient outcome was unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post-market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): part# 03.043.033s.Lot # 10327939.Manufacturing site: werk selzach logistik.Supplier : synthes gmbh.Release to warehouse date: 28 feb 2023.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that: a.Please provide patient status/ outcome: patient outcome: pt surgery successful, part of the inner metal sleeve in buried below bone surface but no potential issues are expected at this time.

Brand Name
PROTEC SLV/ FLEX/ LG FOR NL 8-11 / -S
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2425
SZ   2425
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20333448
Report Number8030965-2024-12284
Device Sequence Number9727936
Product Code LXH
UDI-Device Identifier10886982298850
UDI-Public(01)10886982298850(17)270731(10)10327939
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.033S
Device Lot Number10327939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale